Well, I have been quite busy lately. I started off last week with someone not being happy with what I have written in the latest Berita MMA magazine. It seems, name of a hospital was mentioned in my article and thus the pengarah is not happy. He called my boss and complained! Anyway, who cares? If you don’t agree with what I have written then proof it to me!
Then, one of my patient, a 21-year-old university student, was readmitted for SLE flare. Her mother decided to become a doctor and asked her to stop taking Prednisolone. She flared with pleural and pericardial effusion. Thank God it was a minor flare. BUT, actually it is a blessing for her. Why do I say so?
I prescribed T.Hydroxychloroquine 200 mg in February 2010. She did complain to me that she feels giddy after taking it for 2 days (somewhere in March 2010), thus she has not been taking it. It was only during this admission that I realise that she was actually given T. Hydrochlorothiazide 200mg od!!!!!!!For those who don’t know, T, Hydrochlorothiazide is a diuretic based anti-hypertensive medication where the usual dose is only 12.5 – 50 mg od. Here, she was given 200mg od which can be fatal by causing hypokalaemia, hyponatraemia and cardiac arrest! Thank GOD she did not force herself to take it. If not because of this admission, I would not have known about it.
I traced back my prescription and it was quite clear what I have written is correct. The pharmacy decided to dispense the wrong drug. I have written a love letter to the pengarah.
Then, came the joke of the week. My friend sent me 2 photos. It were pictures of a circular sent out by the “Unit Sumber” of the hospital regarding private locum for government doctors. The best part was that, under the “senarai edaran“, there were 4 specialist who have already resigned from civil service almost a year ago!!!
This is what happens when you have a bloated civil service when the Head doesn’t know what the tail is doing!!! Am I wrong when I wrote about it in my MMA article?